Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jan 16, 2014, 1:10 AM PST for San Diego County, California. It took effect at Jan 19, 2014, 2:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2014, 1:10 AM PST (09:10 UTC)
- In effect from
- Jan 19, 2014, 2:00 AM PST
- Expired
- Jan 19, 2014, 8:24 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
433 WHUS46 KSGX 160910 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 AM PST THU JAN 16 2014 ...SERIES OF LARGE NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .STORMS OVER THE NORTH-CENTRAL PACIFIC OVER THE NEXT SEVERAL DAYS WILL GENERATE LARGE LONG-PERIOD NORTHWEST SWELLS WHICH WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY...BUILD EARLY TUESDAY...AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK...CONTINUING THE BIG WAVES AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-162115- /O.NEW.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 110 AM PST THU JAN 16 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH SURF OUTLOOK...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE TUESDAY NIGHT. * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 8 FEET WITH SETS OF 10 FEET OR GREATER MONDAY AND CONTINUING THROUGH TUESDAY. * TIMING...SUNDAY THROUGH AT LEAST LATE TUESDAY NIGHT. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGHEST TIDES PEAKING DURING THE LATE EVENINGS OR LATE NIGHT HOURS AT AROUND 4.5 FEET. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES OR ROCK FORMATIONS ALONG THE BEACH. * OUTLOOK...HIGH SURF AND STRONG RIP CURRENTS MAY CONTINUE LATE INTO NEXT WEEK DUE TO A POSSIBLE THIRD LARGE SWELL ARRIVING AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
8 follow-up statements
249 WHUS46 KSGX 162102 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PST THU JAN 16 2014 ...SERIES OF LARGE WEST TO NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .STORMS MOVING ACROSS THE NORTH-CENTRAL PACIFIC OVER THE NEXT SEVERAL DAYS WILL GENERATE LARGE LONG-PERIOD WEST TO NORTHWEST SWELLS WHICH WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY...BUILD EARLY TUESDAY...AND PEAK LATE TUESDAY. A THIRD... POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK... CONTINUING THE BIG WAVES AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-171145- /O.CON.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 102 PM PST THU JAN 16 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 7 FEET WITH OCCASIONAL SETS OF 10 FEET OR GREATER MONDAY AND CONTINUING THROUGH TUESDAY. * TIMING...SUNDAY THROUGH EARLY WEDNESDAY. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGHEST TIDES PEAKING DURING THE LATE EVENINGS OR LATE NIGHT HOURS AT AROUND 4.5 FEET. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES OR ROCK FORMATIONS ALONG THE BEACH. * WEATHER...TEMPERATURES ON THE BEACHES SHOULD BE NEAR TO SLIGHTLY ABOVE AVERAGE WITH AREAS OF MORNING FOG. LIGHT SEA BREEZE. * OUTLOOK...HIGH SURF AND STRONG RIP CURRENTS MAY CONTINUE LATE INTO NEXT WEEK DUE TO A POSSIBLE THIRD LARGE SWELL ARRIVING AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS TARDY
019 WHUS46 KSGX 171140 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PST FRI JAN 17 2014 ...SERIES OF LARGE WEST-NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .STORMS MOVING ACROSS THE NORTH-CENTRAL PACIFIC OVER THE NEXT SEVERAL DAYS WILL GENERATE LARGE LONG-PERIOD WEST-NORTHWEST SWELLS WHICH WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY...BUILD EARLY TUESDAY...AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK...CONTINUING THE BIG WAVES AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-180000- /O.CON.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 340 AM PST FRI JAN 17 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 8 FEET WITH OCCASIONAL SETS OF 10 FEET OR GREATER MONDAY AND CONTINUING THROUGH TUESDAY. * TIMING...SUNDAY THROUGH AT LEAST EARLY WEDNESDAY. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGHEST TIDES PEAKING DURING THE LATE EVENINGS OR LATE NIGHT HOURS AT AROUND 4.5 FEET. * WEATHER...DAY-TIME HIGH TEMPERATURES ON THE BEACHES SHOULD BE IN THE LOW 70S...WITH MOSTLY SUNNY SKIES AND A LIGHT SEA BREEZE. PATCHY FOG MAY OCCUR IN THE MORNINGS ON SOME DAYS. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES OR ROCK FORMATIONS ALONG THE BEACH. * OUTLOOK...HIGH SURF AND STRONG RIP CURRENTS MAY CONTINUE LATE INTO NEXT WEEK DUE TO A POSSIBLE THIRD LARGE SWELL ARRIVING AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
456 WHUS46 KSGX 172342 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 342 PM PST FRI JAN 17 2014 ...SERIES OF LARGE WEST-NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .STORMS MOVING ACROSS THE NORTH-CENTRAL PACIFIC OVER THE NEXT SEVERAL DAYS WILL GENERATE A SERIES OF LARGE LONG-PERIOD WEST- NORTHWEST SWELLS WHICH WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-181200- /O.CON.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 342 PM PST FRI JAN 17 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 8 FEET WITH OCCASIONAL SETS OF 10 FEET MONDAY. SURF WILL GENERALLY REMAIN IN THE 5 TO 8 FT RANGE FOR WED AND THU WITH OCCASIONAL HIGHER SETS. THERE IS THE POTENTIAL FOR EVEN HIGHER SURF LATE IN THE WEEK. * TIMING...SUNDAY THROUGH AT LEAST EARLY WEDNESDAY. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...THOUGH MORNING PATCHY FOG IS NOT OUT OF THE QUESTION LATE THIS WEEKEND INTO EARLY NEXT WEEK. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS ALONG THE BEACH. * OUTLOOK...HIGH SURF AND STRONG RIP CURRENTS MAY CONTINUE LATE INTO NEXT WEEK DUE TO A POSSIBLE THIRD LARGE SWELL ARRIVING AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
429 WHUS46 KSGX 181146 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 346 AM PST SAT JAN 18 2014 ...SERIES OF LARGE WEST-NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .LARGE LONG-PERIOD NORTHWEST SWELLS GENERATED BY STORMS MOVING OVER THE NORTH-CENTRAL PACIFIC WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES MOST OF NEXT WEEK. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-190000- /O.CON.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 346 AM PST SAT JAN 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 8 FEET WITH OCCASIONAL SETS OF 10 FEET MONDAY AND TUESDAY. SURF MAY LOWER SLIGHTLY TO AROUND 4 TO 7 FEET LATE WEDNESDAY INTO THURSDAY AS THE SECOND SWELL SLOWLY LOWERS. HOWEVER...SURF SHOULD RISE AGAIN BY FRIDAY AS ANOTHER LARGE WEST-NORTHWEST SWELL MOVES IN. * TIMING...SUNDAY THROUGH AT LEAST EARLY WEDNESDAY. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...ALTHOUGH PATCHES OF MORNING FOG MAY OCCUR AT TIMES LATE THIS WEEKEND INTO EARLY NEXT WEEK. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS ALONG THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
313 WHUS46 KSGX 182346 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 346 PM PST SAT JAN 18 2014 ...SERIES OF LARGE WEST-NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .LARGE LONG-PERIOD NORTHWEST SWELLS GENERATED BY STORMS MOVING OVER THE NORTH-CENTRAL PACIFIC WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES MOST OF NEXT WEEK. SURF WILL BEGIN TO BUILD ON SUNDAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...MAY OCCUR LATE IN THE WEEK...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-191015- /O.CON.KSGX.BH.S.0001.140119T1000Z-140122T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 346 PM PST SAT JAN 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PST SUNDAY THROUGH LATE TUESDAY NIGHT... * WAVES AND SURF...BUILDING TO 4 TO 6 FEET ON SUNDAY...THEN 5 TO 8 FEET WITH OCCASIONAL SETS OF 10 FEET MONDAY AND TUESDAY. SURF MAY LOWER SLIGHTLY TO AROUND 4 TO 7 FEET LATE WEDNESDAY INTO THURSDAY AS THE SECOND SWELL SLOWLY LOWERS. HOWEVER... SURF SHOULD RISE AGAIN BY FRIDAY AS ANOTHER LARGE WEST-NORTHWEST SWELL MOVES IN. * TIMING...SUNDAY THROUGH AT LEAST EARLY WEDNESDAY. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...ALTHOUGH PATCHES OF MORNING FOG MAY OCCUR AT TIMES LATE THIS WEEKEND INTO EARLY NEXT WEEK. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS ALONG THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT AS AN OUTLOOK FOR HIGH SURF MEANS THAT THERE IS THE POTENTIAL FOR WIDESPREAD SURF OF 7 FEET OR GREATER 2 TO 5 DAYS FROM NOW. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE POSSIBLE ISSUANCE OF A HIGH SURF ADVISORY. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
330 WHUS46 KSGX 190923 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 123 AM PST SUN JAN 19 2014 ...SERIES OF LARGE WEST-NORTHWEST SWELLS TO IMPACT THE BEACHES NEXT WEEK... .LARGE LONG-PERIOD NORTHWEST SWELLS GENERATED BY STORMS MOVING OVER THE NORTH-CENTRAL PACIFIC WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES MOST OF NEXT WEEK. SURF WILL BEGIN TO BUILD TODAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD...POTENTIALLY LARGER SWELL...WILL OCCUR LATE IN THE WEEK...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. A HIGH SURF ADVISORY GOES INTO EFFECT FOR THE ORANGE AND SAN DIEGO COUNTY BEACHES MONDAY MORNING. CAZ042-043-191800- /O.NEW.KSGX.SU.Y.0001.140120T1300Z-140122T2000Z/ /O.EXT.KSGX.BH.S.0001.140119T1000Z-140120T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 123 AM PST SUN JAN 19 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM MONDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO NOON PST WEDNESDAY. A BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 5 AM MONDAY FOR ELEVATED SURF AND STRONG RIP CURRENTS. * WAVES AND SURF...BUILDING TO 4 TO 6 FEET TODAY...THEN 5 TO 7 FEET WITH LOCAL SETS TO 9 FEET MONDAY. SURF WILL THEN INCREASE TO 6 TO 9 FEET TUESDAY AFTERNOON...WITH OCCASIONAL SETS OF 10 FEET OR GREATER. SURF SHOULD LOWER TO AROUND 5 TO 7 FEET BY WEDNESDAY MORNING...AND THEN 4 TO 6 FEET WEDNESDAY AFTERNOON INTO THURSDAY. HIGH SURF IS LIKELY TO OCCUR AGAIN FRIDAY INTO SATURDAY AS ANOTHER LARGE WEST-NORTHWEST SWELL MOVES IN. * TIMING...ELEVATED SURF THIS MORNING THROUGH LATE TONIGHT. HIGH SURF MONDAY MORNING THROUGH AT LEAST WEDNESDAY MORNING. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF CARLSBAD IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...ALTHOUGH PATCHES OF MORNING FOG MAY OCCUR AT TIMES. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE HARM TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS ALONG THE BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
286 WHUS46 KSGX 191733 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 933 AM PST SUN JAN 19 2014 ...SERIES OF LARGE WEST NORTHWEST SWELLS TO IMPACT THE BEACHES THIS WEEK... .LARGE LONG-PERIOD NORTHWEST SWELLS GENERATED BY STORMS MOVING OVER THE NORTH-CENTRAL PACIFIC WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO ORANGE AND SAN DIEGO COUNTY BEACHES FOR MOST OF THIS WEEK. SURF WILL BEGIN TO BUILD TODAY BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD AND POTENTIALLY LARGER SWELL...IS EXPECTED ON FRIDAY AND SATURDAY...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-200600- /O.CON.KSGX.SU.Y.0001.140120T1300Z-140122T2000Z/ /O.CON.KSGX.BH.S.0001.000000T0000Z-140120T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 933 AM PST SUN JAN 19 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO NOON PST WEDNESDAY... * SURF...BUILDING TO 4 TO 6 FEET TODAY...THEN 5 TO 7 FEET WITH LOCAL SETS TO 9 FEET MONDAY. SURF WILL THEN INCREASE TO 6 TO 8 FEET TUESDAY AFTERNOON...WITH OCCASIONAL SETS TO 10 FEET. SURF SHOULD LOWER TO AROUND 5 TO 7 FEET BY WEDNESDAY MORNING...AND THEN 4 TO 6 FEET WEDNESDAY AFTERNOON INTO THURSDAY. HIGH SURF IS LIKELY TO OCCUR AGAIN FRIDAY INTO SATURDAY AS ANOTHER LARGE WEST NORTHWEST SWELL MOVES IN. * TIMING...ELEVATED SURF THIS MORNING THROUGH LATE TONIGHT. HIGH SURF MONDAY MORNING THROUGH AT LEAST WEDNESDAY MORNING. * LOCATIONS...HIGHEST SURF FOR BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND FOR WEST-FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...ALTHOUGH PATCHES OF MORNING FOG MAY OCCUR AT TIMES. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
898 WHUS46 KSGX 200424 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 824 PM PST SUN JAN 19 2014 ...SERIES OF LARGE WEST NORTHWEST SWELLS TO IMPACT THE BEACHES THIS WEEK... .A SERIES OF LARGE LONG-PERIOD NORTHWEST SWELLS GENERATED BY STORMS MOVING OVER THE NORTH-CENTRAL PACIFIC WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO PORTIONS OF THE ORANGE AND SAN DIEGO COUNTY COAST THROUGH MOST OF THIS WEEK. SURF WILL BUILD TONIGHT BEFORE THE FIRST SWELL PEAKS ON MONDAY. A SECOND SWELL WILL ARRIVE LATE MONDAY AND PEAK LATE TUESDAY. A THIRD AND POTENTIALLY LARGER SWELL IS EXPECTED ON FRIDAY AND SATURDAY...CONTINUING THE LARGE SURF AND STRONG RIP CURRENTS FOR SOUTHERN CALIFORNIA BEACHES. CAZ042-043-201400- /O.CAN.KSGX.BH.S.0001.000000T0000Z-140120T1300Z/ /O.CON.KSGX.SU.Y.0001.140120T1300Z-140122T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 824 PM PST SUN JAN 19 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO NOON PST WEDNESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. * SURF...BUILDING TO 4 TO 6 FEET TONIGHT...THEN 5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET MONDAY. SURF INCREASING TO 6 TO 8 FEET WITH OCCASIONAL SETS TO 10 FEET AT THE FAVORED SPOTS LATE TUE AFTERNOON. SURF LOWERING TO AROUND 5 TO 7 FEET BY WEDNESDAY MORNING... AND THEN 3 TO 6 FEET WEDNESDAY AFTERNOON INTO THURSDAY. EVEN HIGHER SURF IS LIKELY FRIDAY INTO SATURDAY AS ANOTHER LARGE WEST NORTHWEST SWELL MOVES IN. * TIMING...MONDAY MORNING THROUGH AT LEAST WEDNESDAY MORNING. * LOCATIONS...HIGHEST SURF AROUND HUNTINGTON BEACH IN ORANGE COUNTY AND FOR EXPOSED WEST-FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIDES...HIGH TIDES PEAKING DURING MID-MORNING AND LATE NIGHT AT AROUND 4.5 FEET. * WEATHER...HIGH TEMPERATURES ON THE BEACHES WILL BE IN THE UPPER 60S TO LOW 70S. SKIES WILL BE MOSTLY CLEAR...ALTHOUGH PATCHES OF MORNING FOG MAY OCCUR AT TIMES. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 15, 9:30 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 15, 9:30 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED JAN 15 2014
.SYNOPSIS...
UNSEASONABLY WARM THROUGH EARLY NEXT WEEK WITH A NEARLY STATIONARY
RIDGE OF HIGH PRESSURE OVER THE WEST COAST. MODERATE SANTA ANA WINDS
WILL CONTINUE TONIGHT IN THE MOUNTAINS AND FOOTHILLS BEFORE ABATING
THURSDAY AFTERNOON. SOME RECORD HIGHS MAY FALL THURSDAY AND FRIDAY.
SLIGHTLY COOLER THIS WEEKEND...BUT TEMPERATURES WILL STILL BE WELL
ABOVE NORMAL.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MORE RECORDS WERE SET TODAY...MOSTLY IN THE COASTAL ZONES...AS THE
WARM OFFSHORE FLOW ONCE AGAIN REACHED ALL THE WAY TO THE COAST.
NEWPORT BEACH DOUBLE DIPPED TODAY WITH A RECORD HIGH MAXIMUM OF 84
DEGREES THIS AFTERNOON PRECEDED BY A RECORD HIGH MINIMUM OF 61 THIS
MORNING. THE NATIONS HOT SPOTS WERE 90 AT FULLERTON AND CAMP
PENDLETON...BUT THESE WERE NOT RECORDS.
THERE ARE NO SIGNIFICANT CHANGES IN THE PATTERN OVER THE WEST COAST
THROUGH EARLY NEXT WEEK. MORE RECORD WARMTH IS IN STORE TOMORROW AS
ARE THE GUSTY OFFSHORE WINDS FROM A 1035 MB SURFACE HIGH OVER THE
THE GREAT BASIN. WIND ADVISORIES ARE IN EFFECT FOR THE SAN
BERNARDINO...RIVERSIDE AND ORANGE COUNTY MOUNTAINS AND FOOTHILLS
THROUGH MIDDAY THURSDAY. THE OFFSHORE WINDS WILL BE LIGHTER FRIDAY
AS THE SURFACE HIGH WEAKEN.
OVER THE WEEKEND THE RIDGE WEAKENS SLIGHTLY FOR A FEW DEGREES OF
COOLING. BUT EVEN THEN THE TEMPERATURES WILL REMAIN ABOVE AVERAGE
FOR MID JANUARY.
EARLY NEXT WEEK THE RIDGE REAMPLIFY OVER THE WEST...PROLONGING OUR
DRY WEATHER PATTERN. WE HAVE GONE 27 DAYS WITHOUT PRECIPITATION AND
THAT STREAK WILL BE EXTENDED THROUGH AT LEAST NEXT TUESDAY.
LONG RANGE OUTLOOK FOR THE MIDDLE OF NEXT WEEK...LARGE AMOUNT OF
ENSEMBLE SPREAD WITH THE HANDLING OF A WAVE APPROACHING THE WEST
COAST THAT COULD MAKE LANDFALL ANYWHERE FROM CENTRAL CALIFORNIA TO
WESTERN CANADA. THE 00Z GFS DETERMINISTIC RUN TRACKS THE UPPER LOW
INTO CENTRAL CALIFORNIA...AND THE 12Z ECWMF TRACKS THE WAVE INTO
OREGON. WITH SUCH A STRONG RIDGE IN PLACE HAVE SHIED AWAY FROM THESE
SOLUTIONS AND HAVE GONE WITH AN ENSEMBLE MODEL BLEND OF
RIDGING...ALBEIT WEAKER...OVER THE WEST THROUGH THE END OF NEXT
WEEK.
&&
.AVIATION...
160510Z...E/NE WIND GUSTS OF 30-40 KT WILL CONTINUE NEAR/BELOW MTN
CRESTS AND THROUGH/BELOW PASSES AND CANYONS THROUGH THU NIGHT.
UP/DOWN DRAFTS/LLWS WILL CONTINUE AT TIMES OVER AND W OR SW OF THE
MTNS. OTHERWISE...CLEAR SKIES WITH UNRESTRICTED VIS WILL CONTINUE
THROUGH THU NIGHT.
&&
.MARINE...
A SERIES OF LARGE WNW SWELLS FROM THE N-CENTRAL PAC WILL IMPACT
SO-CAL BEACHES NEXT WEEK. THE FIRST SWELL WILL LIKELY BUILD LATE
SUN...AND PEAK MON AT AROUND 8 FT/17 SEC AT SAN CLEMENTE BASIN BUOY.
THE SECOND SWELL IS FORECAST TO BUILD TUE...AND COULD PEAK AS HIGH
AS 9 FT/18 SEC AT SAN CLEMENTE BASIN BUOY. AN EVEN LARGER THIRD
SWELL IS POSSIBLE NEXT FRIDAY...BUT CONFIDENCE IS LOW AS THE STORM
GENERATING THE SWELL IS STILL DAYS AWAY. THESE SWELLS WILL LIKELY
CREATE AREAS OF HIGH SURF AND STRONG RIP CURRENTS NEXT WEEK.
&&
.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT THROUGH THURSDAY FOR THE
MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY FOR SANTA ANA WINDS
AND LOW HUMIDITY. WIND GUSTS BETWEEN 35 AND 50 MPH WILL BE POSSIBLE
THROUGH THURSDAY MORNING THROUGH AND BELOW THE FAVORED PASSES AND
CANYONS. DAYTIME HUMIDITIES WILL CONTINUE VERY LOW...RANGING FROM 5
TO 10 PERCENT...WITH POOR NIGHTTIME RECOVERIES.
THE UNSEASONABLY WARM...DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK...BUT THE OFFSHORE WINDS WILL BE SIGNIFICANTLY LIGHTER.
&&
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 6 PM PST THURSDAY FOR THE ORANGE COUNTY
COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE
SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL
FOREST...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING
THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE
SAN BERNARDINO NATIONAL FOREST...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
RED FLAG WARNING UNTIL 6 PM PST THURSDAY FOR THE SAN DIEGO
COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST.
WIND ADVISORY UNTIL 2 PM PST THURSDAY FOR THE ORANGE COUNTY
COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE...MOEDE
AVIATION/MARINE...MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:30 PM PST | Wind Advisory | SGX | Riverside, San Diego | 13 hr |
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.